U.S. doctors online nowAsk doctors free
A 30-year-old member asked:

What could cause elevated liver enzymes in an otherwise healthy person?

1 doctor answer1 doctor weighed in
Dr. Peter Wiernik
Hematology and Oncology 56 years experience
Medicines: If you are definitely healthy and have been told this by a physician, medicines you are taking could be the answer. Another possibility is starvation, which seems unlikely. You need to make sure that physician agrees with you that you are otherwise healthy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 32-year-old member asked:

What are the causes of elevated liver enzymes in an otherwise healthy person?

1 doctor answer1 doctor weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
Need more info: What are the actual results? How long have the levels been elevated? Do you drink alcohol, if yes, how much? What medications are you taking, including herbals and over the counter drugs? It would be prudent to discuss all this with the doctor who ordered the tests as all lab results need to be interpreted in the clinical context.
A 34-year-old member asked:

I was wondering what would cause liver enzyme to get elevated?

1 doctor answer1 doctor weighed in
Dr. Moshe Usadi
Specializes in Family Medicine
There are many cause: Many things can cause this. Some are harmless, others are dangerous. Alcohol and many medicines (especial tylenol) can do this. Many infections can do this, some short lasting and some long lasting. Structural abnormalities in the liver can do this. Some autoimmune or inflammatory disease can do this. Sometimes no reason can be found, but it is important to try to identify the cause.
New Castle, PA
A 42-year-old male asked:

Does elevated liver enzymes cause you to be tired all the time?

2 doctor answers11 doctors weighed in
Dr. Robert Stuart
A Verified Doctoranswered
A US doctor answeredLearn more
No: Elevated liver enzymes means your liver is undergoing damage. That doesn't usually cause fatigue although the underlying condition causing the damage may also cause your fatigue. For example some kind of hepatitis, too much alcohol, etc. You should discuss this with your doctor, and if not already done get tested for viral hepatitis, esp. Hepatitis c.
Malaysia
A 21-year-old female asked:

Why some drugs causes elevated liver enzymes?

2 doctor answers3 doctors weighed in
Dr. John Luther
Addiction Medicine 22 years experience
Liver metabolism: The body recognizes substances as foreign and tries to get rid of them as fast as possible. Some chemicals need to be broken down into metabolites prior to excretion via the kidneys (urine) or feces or breath or via sweating. The liver breaks down these chemicals into metabolites and the liver is the one that decides which drug get metabolized and which do not. Everything in blood pass liver.
A 27-year-old member asked:

What can cause elevated liver enzymes and when should I worry?

2 doctor answers3 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
Alcohol, meds, infxn: And early onset diabetes can all cause liver enzyme elevation as well as metastatic cancer. You need to worry when in the hundreds/thousands.

Related questions

A 41-year-old member asked:
1 doctor answer1 doctor weighed in
A 47-year-old member asked:
2 doctor answers3 doctors weighed in
A 45-year-old member asked:
1 doctor answer2 doctors weighed in
A 25-year-old female asked:
3 doctor answers6 doctors weighed in
A 49-year-old female asked:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.